Distributional Deviations in Random Number Generation in Finance
This paper points out that pseudo-random number generators in widely used standard software can generate severe distributional deviations from targeted distributions when used in parallel implementations. In Monte Carlo simulation of random walks for financial applications this can lead to remarkable errors. These are not reduced when increasing the sample size. The paper suggests to use instead of standard routines, combined feedback shift register methods for generating random bits in parallel that are based on particular polynomials of degree twelve. As seed numbers the use of natural random numbers is suggested. The resulting hybrid random bit generators are then suitable for parallel implementation with random walk type applications. They show better distributional properties than those typically available and can produce massive streams of random numbers in parallel, suitable for Monte Carlo simulation in finance.
|Date of creation:||01 Jul 2008|
|Date of revision:|
|Contact details of provider:|| Postal: PO Box 123, Broadway, NSW 2007, Australia|
Phone: +61 2 9514 7777
Fax: +61 2 9514 7711
Web page: http://www.qfrc.uts.edu.au/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bruti-Liberati, Nicola & Martini, Filippo & Piccardi, Massimo & Platen, Eckhard, 2008.
"A hardware generator of multi-point distributed random numbers for Monte Carlo simulation,"
Mathematics and Computers in Simulation (MATCOM),
Elsevier, vol. 77(1), pages 45-56.
- Nicola Bruti-Liberati & Filippo Martini & Massimo Piccardi & Eckhard Platen, 2005. "A Hardware Generator of Multi-point Distributed Random Numbers for Monte Carlo Simulation," Research Paper Series 156, Quantitative Finance Research Centre, University of Technology, Sydney.
- Cox, John C. & Ross, Stephen A. & Rubinstein, Mark, 1979. "Option pricing: A simplified approach," Journal of Financial Economics, Elsevier, vol. 7(3), pages 229-263, September.
When requesting a correction, please mention this item's handle: RePEc:uts:rpaper:228. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Duncan Ford)
If references are entirely missing, you can add them using this form.